What is worse for you? The physical or mental aspect of withdrawal? For me it's the mental and emotional aspect that is worse. I romanced the drug. I popped norcos when I was with my family, my wife and son, doing things we love to do. The park, shopping, movies, vacations... U name it. That has been the hardest part for me. Feels like I'm losing a loved one. How about you?
This is very much a mental game. Using was only a symptom. I had a torrid affair with those pills. They were my greatest lover, so i thought. I actually wrote a goodbye letter to them. It was very healing. Are you doing anything with aftercare?
Yes..I did what sarah did and wrote a letter..I thought the Pills or Substances was my best Friend..It helped me get my work done all at the same time and like Yesterday!!!! The mental is the hardest..I had a issue just the other day that I have never felt before..We just have to re-direct our selfs..Most people here will say go for a walk get some exercise..Even do some crafts..It takes a min. for the Pleasure part of the Brain to think about them and a sec to re-direct away..Hang Tight and keep up the Fight..Time is the Healer...
I agree with both of the above posters and totally get you on this. I felt as if something was missing, like I lost a friend or something; a very strange feeling. But I used for 15 years, so the pills literally were like a friend to me. BUT - friends typically enhance your life, NOT try to take it away, as the pills WILL do if you don't stop them. The "loss" feeling will eventually fade; just hang in there. NOT the kind of "friends" you want in your life :))
Hi. Thanks for your comment. As of today I am 3 days into detox but I'm not currently going to a meeting or in any rehab programs. When I got clean in Feb. 2012 I pretty much exhausted all my options as far as confidants, or so it seems, as I'm hesitant to tell my loving and supportive wife that I've let her down yet again. I know that after some initial shock and disappointment, she'd face this thing with me, head on once again. But being in the throws of detox, my brain is cloudy and my emotions are out of control. Thanks so much for your concern. Looking forward to tomorrow.
Hey brother, I just wanted to pass along my hope and strength to you. Long time user here of every opiate known to mankind with over 200 days clean now. I promise you, I never thought it was possible for me to get this far. I was hopeless and scared and weak and so tired of fighting...The emotional peaks during the first week to 10 days were devastating as you know, but really solidified my "I'll never go through this again" attitude. You're doing great to get through today. I hid this last withdrawal from my wife too. Blaming it on another "miserable flu". According to her I had been clean for 6 months already and I just didn't have the heart or balls to break that trust one more time....
What I did do this time that I had never tried before was N/A meetings. I was a huge skeptic, but hitting one of those in the middle of withdrawals might let you see a different side of the program. For me, they have given me something positive to focus on instead of the "loss of my best friend". Being surrounded by other addicts comforted me because in my other life I am surrounded by non-addicts that just don't 'get it", as much as they want to. If you're like I was, trying to hide this addiction from the world, it might help to have some support from live people that can hug you when you just don't think you can stand on your own.
Best of luck to you TommyTom....Fire up that inner warrior one day at a time.....
I am 12 days into my last withdrawal and even tho the physical part did suck, I have to say the mental is the worst part! Its amazing how many tricks your mind can and will play on you! To me, it feels like letting go of a relationship! A very bad abusive relationship! I think I will try writing a goodbye letter tonight. That sounds like a great idea! Congrats on 3 days! Keep fighting your battle. You can do this!
I agree with everyone but I do want to add that you are on day 3 and the mental part is very much a symptom of withdrawal.As the days go by these feelings will lessen and your brain chemistry will return to normal.All the while you will get used to living life without these pills.Every day that you wake up and do not use and go to bed clean your brain is getting better.This could take more than a few days but I just want to make sure that you know that it will not always be like this as far as the mental struggle,and depressed anxious feelings go. Great job on the 3 days.I felt alot better mentally at around 21 days when I had a hydro habit similar to yours. Hang in there
I didn't even think of the mental at first. The physical part had all my undivided attention. The worst part was the restlessness. The RLS kept me awake. I had it in both my arms and my legs. My arms settled down first, and finally my legs stopped RLS-ing after another week or so.
Now It's all mental with me. I've had lots of experience with this. I always need to be on guard. My disease is down my basement working out on my weight bench as i write this. It's stays in good shape; waiting to slay me at the slightest opening. I use the aftercare meetings to put my thinking in proper perspective and to clear out the BS in my head. You see, my brain manufactures BS all day. Soon, half of my brain will start to tell me it's okay to use. And, if I don't get to an aftercare meeting at least every 48 hours or so, the other half will start believing it.
Thank you all for sharing your own stories with me, for the advice and the encouraging words. I'm on day 5. Feeling pretty good. I seem to be coming out of the malaise now, engaging with my family and laughing again with my friends. Still not sleeping well tho. At night and at some points during the day, it feels like I just want to crawl out of my skin. That's probably the worst part as of now. Again, thanks for the support. This forum, and more specifically the people on here, are amazing. I've been reading a lot of posts and your comments and it seems like everyone of you have a unique, poignant piece of advice, or insight. For that I am grateful. Looking forward to tomorrow.
8 days clean today. Felling much much better. Still getting energy back with each new day. Depression and anxiety have subsided, though Saturday (4/20/13) was a tough day mentally. I slept pretty well last nite and woke up this morning felling rested and healthy. Starting to think about how I will respond when I get the inevitable text message. Thanks again for your comments. Looking forward to tomorrow.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.